Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 127, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 1, 2019, 6:36 PM CDT for Covington County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 6:36 PM CDT (23:36 UTC)
- Expired
- Aug 1, 2019, 7:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 76 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528
WUUS54 KMOB 012336
SVRMOB
ALC039-020000-
/O.NEW.KMOB.SV.W.0127.190801T2336Z-190802T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
636 PM CDT Thu Aug 1 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Covington County in south central Alabama...
* Until 700 PM CDT.
* At 636 PM CDT, a severe thunderstorm was located 11 miles south of
Andalusia, moving south at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southwestern Covington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3099 8641 3100 8659 3117 8662 3123 8642
3105 8630
TIME...MOT...LOC 2336Z 340DEG 5KT 3114 8650
HAIL...<.75IN
WIND...60MPH
$$
Black1 follow-up statement
795
WWUS54 KMOB 012356
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
656 PM CDT Thu Aug 1 2019
ALC039-020005-
/O.EXP.KMOB.SV.W.0127.000000T0000Z-190802T0000Z/
Covington AL-
656 PM CDT Thu Aug 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COVINGTON COUNTY
WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3099 8641 3100 8659 3117 8662 3123 8642
3105 8630
TIME...MOT...LOC 2355Z 340DEG 5KT 3112 8649
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 6:35 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 1, 6:35 PM CDT, 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 635 PM CDT Thu Aug 1 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...Isolated to scattered convection located mainly over interior areas will gradually diminish and end this evening. Scattered convection redevelops over much of the area Friday afternoon. MVFR conditions will be possible in late night fog and also with the stronger storms while otherwise VFR conditions are expected to prevail. Light and variable winds tonight become southerly near 5 knots on Friday. /29 && .PREV DISCUSSION... /issued 429 PM CDT Thu Aug 1 2019/ NEAR TERM /Now Through Friday/...Isolated to scattered storms have initiated over the interior in the presence of instability where SBCapes were on the order of ~2500 J/KG. Due to weak shear, storm mode is of pulse type and a few cores have lofted above the -20C layer (~25.4 kft). Storms have been slow movers, resulting in some much needed rainfall over a few areas over the interior. Radar precipitation estimates indicate a few areas seeing 1.5 to perhaps near 2 inches from some of these slow moving storms. Still plenty of afternoon left for additional storms to become strong at times with other threats being brief strong gusty winds in excess of 40 mph and frequent lightning. For tonight, will maintain isolated to scattered storms into the evening before coverage decreases late in the evening and overnight. Overnight lows mostly in the lower 70s north of I-10 to the mid 70s closer to the coast. Upper trof maintains its position from the New England states southward over the central Gulf. To the west of the trof position, highly amplified upper ridge remains centered over north TX. PWAT values range from 1.6 to 1.8 inches. The mean northerly flow aloft between the trof axis over the area and the ridge to the west supports a southward translation of mid-level impulses through Friday. To aid in ascent a surface front eases southward over the interior and begins to slow. Scattered storms re-develop during the heat and instability of the day Friday. Threats in the strongest storms are wind gusts in excess of 40 mph, frequent lightning and locally heavy rainfall. Highs in the lower to mid 90s. /10 SHORT TERM /Friday night Through Sunday night/...The persistent mid to upper level trough will remain over the area through the weekend, while an upper level low also develops nearby on Saturday. Enhanced precipitable water values along this feature, along with convergence along the weak surface trough and seabreeze boundary will bring scattered showers and storms through the weekend. MLCAPE values between 1500-2000 J/KG and higher precipitable water values may result in a few stronger storms capable of producing frequent cloud to ground lightning strikes, strong gusty winds, and locally heavy rainfall. Highs continue to range in the lower to mid 90s inland and around 90 along the coast. Overnight lows range from around 70 to the lower 70s inland and in the mid to upper 70s along the coast. /21 LONG TERM /Monday Through Thursday/...The upper level trough axis continues to extend from the Eastern Seaboard to the north central Gulf Coast through Wednesday, before shifting a bit eastward by Thursday as an upper level ridge builds eastward from the Rocky Mountains/southern Plains toward the ArkLaTex and/or Lower Mississippi Valley region. Plentiful deep layer moisture over the region will keep high-end scattered (50%) coverage of POPs in place on Monday. Scattered showers and storms continue each day Tuesday-Thursday, though POPs may be slightly lower (mostly 30-40% chance) toward the end of the period. Temperatures continue to average in the low to mid 90s inland and around 90 near the coast during the day, with lows each night in the 70s. /21 MARINE...A weak pressure pattern holds resulting in a light wind flow pattern and small sea states. Surface high pressure becomes better established over the Gulf next week. Isolated to scattered storms will present the only impacts to mariners. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 1, 4:25 AM CDT, 14 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 425 AM CDT Thu Aug 1 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-020930- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 425 AM CDT Thu Aug 1 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A few strong thunderstorms will be possible today generally over inland areas well north of the coast late this afternoon through early this evening. Gusty straight line winds and frequent cloud to ground lightning will be the main threats with the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Wednesday. GMZ630>636-650-655-670-675-020930- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 425 AM CDT Thu Aug 1 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 1, 5:06 PM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Mobile AL 506 PM CDT Thu Aug 1 2019 ALZ059-262-FLZ201-012245- Baldwin Inland AL-Escambia AL-Escambia Inland FL- 506 PM CDT Thu Aug 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA ALABAMA AND NORTHWESTERN ESCAMBIA COUNTY FLORIDA UNTIL 545 PM CDT... At 505 PM CDT, the strong thunderstorm was located 8 miles southwest of Atmore. This storm was nearly stationary. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Atmore and Bratt. LAT...LON 3084 8766 3104 8763 3102 8737 3076 8743 TIME...MOT...LOC 2205Z 280DEG 3KT 3092 8757
Special weather statement, Aug 1, 5:07 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
507 PM CDT Thu Aug 1 2019
ALZ051-053-012245-
Clarke AL-Choctaw AL-
507 PM CDT Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW AND WESTERN CLARKE COUNTIES UNTIL 545 PM CDT...
At 507 PM CDT, the strong thunderstorm was located over Toxey, or 13
miles southwest of Butler, moving south at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Silas, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3208 8818 3179 8810 3170 8845 3170 8846
3191 8847 3197 8846
TIME...MOT...LOC 2207Z 345DEG 9KT 3192 8834Special weather statement, Aug 1, 5:15 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Mobile AL 515 PM CDT Thu Aug 1 2019 ALZ055-059-262-012300- Baldwin Inland AL-Monroe AL-Escambia AL- 515 PM CDT Thu Aug 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 600 PM CDT... At 514 PM CDT, the strong thunderstorm was located 5 miles southwest of Uriah, or 15 miles north of Atmore. This storm was nearly stationary. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... McCullough and Uriah. LAT...LON 3135 8769 3135 8743 3112 8742 3114 8773 TIME...MOT...LOC 2214Z 004DEG 1KT 3124 8757
Special weather statement, Aug 1, 6:08 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
608 PM CDT Thu Aug 1 2019
ALZ060-020000-
Covington AL-
608 PM CDT Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN COVINGTON COUNTY UNTIL 700 PM CDT...
At 608 PM CDT, the strong thunderstorm was located 10 miles south of
Andalusia. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern
Covington County.
LAT...LON 3100 8643 3111 8670 3112 8670 3126 8657
3120 8637
TIME...MOT...LOC 2308Z 027DEG 3KT 3116 8652Special weather statement, Aug 1, 6:12 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Mobile AL 612 PM CDT Thu Aug 1 2019 ALZ059-FLZ203-020000- Escambia AL-Santa Rosa Inland FL- 612 PM CDT Thu Aug 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL ESCAMBIA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 700 PM CDT... At 612 PM CDT, the strong thunderstorm was located 6 miles southeast of Riverview, or 9 miles southeast of Brewton. This storm was nearly stationary. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Jay and Riverview. LAT...LON 3110 8704 3101 8686 3081 8692 3093 8720 TIME...MOT...LOC 2312Z 015DEG 3KT 3099 8698
Special weather statement, Aug 1, 6:14 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
614 PM CDT Thu Aug 1 2019
ALZ052-MSZ067-020000-
Washington AL-Wayne MS-
614 PM CDT Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WASHINGTON AND SOUTHEASTERN WAYNE COUNTIES UNTIL 700 PM
CDT...
At 614 PM CDT, the strong thunderstorm was located 6 miles east of
Buckatunna, or 11 miles northwest of Chatom. This storm was nearly
stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Chatom and Buckatunna.
LAT...LON 3165 8836 3146 8824 3143 8845 3144 8845
3144 8854 3161 8854
TIME...MOT...LOC 2314Z 348DEG 2KT 3156 8842The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:51 PM CDT | Special Weather Statement | MOB | Clarke | 24 min |
| Aug 1, 2:07 PM CDT | Special Weather Statement | MOB | Clarke | 23 min |
| Aug 1, 2:13 PM CDT | Special Weather Statement | MOB | Wilcox | 32 min |
| Aug 1, 2:51 PM CDT | Special Weather Statement | MOB | Monroe | 24 min |
| Aug 1, 2:56 PM CDT | Special Weather Statement | MOB | Washington | 34 min |
| Aug 1, 3:16 PM CDT | Special Weather Statement | MOB | Conecuh | 44 min |
| Aug 1, 3:34 PM CDT | Special Weather Statement | MOB | Mobile | 26 min |
| Aug 1, 3:55 PM CDT | Special Weather Statement | MOB | Mobile | 35 min |
| Aug 1, 3:57 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 26 min |
| Aug 1, 4:02 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Aug 1, 4:09 PM CDT | Special Weather Statement | MOB | Conecuh | 36 min |
| Aug 1, 4:19 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 1, 4:24 PM CDT | Special Weather Statement | MOB | Escambia | 36 min |
| Aug 1, 4:31 PM CDT | Special Weather Statement | MOB | Baldwin | 44 min |
| Aug 1, 5:06 PM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| Aug 1, 5:07 PM CDT | Special Weather Statement | MOB | Choctaw | 38 min |
| Aug 1, 5:15 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Aug 1, 6:00 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Aug 1, 6:08 PM CDT | Special Weather Statement | MOB | Covington | 52 min |
| Aug 1, 6:12 PM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| Aug 1, 6:14 PM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Aug 1, 6:47 PM CDT | Areal Flood Advisory | MOB | Covington | 118 min |
| Aug 1, 6:58 PM CDT | Special Weather Statement | MOB | Covington | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.